MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Catalog Number 175810
Medical Device Problem Codes Material Invagination (1336); Difficult to Remove (1528)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device was not returned.
 
Event or Problem Description
It was reported that balloon for silicone foley tray did not deflate all the way and caused cuffing and a traumatic removal.
 
Event or Problem Description
It was reported that balloon for silicone foley catheter did not deflate all the way and caused cuffing and a traumatic removal.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "balloon material does not shrink quickly enough".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage silicone and may cause the balloon to burst.Recommended inflation capacities 3cc balloon: use 5 cc sterile water 5cc balloon: use 10cc sterile water 30cc balloon: use 35cc sterile water do not exceed recommended capacities.Note: aggressive traction, particularly in the presence of suturing, is not recommended for silicone foley catheters.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be "incorrect balloon design (balloon wall thickness excessive)".However, there was insufficient information to confirm this potential root cause.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that balloon for silicone foley catheter did not deflate all the way and caused cuffing and a traumatic removal.Per additional information received on 08apr2024, it was used on a patient and the defect was noticed afterwards.The balloon collapsed only happens after use.The patient who was impacted was no longer trackable.They provided the pictures of the product on 14feb2024.Ref#175812 lot # nghr0230.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18768732
Report Number1018233-2024-00952
Device Sequence Number7795242
Product Code EZL
UDI-Device Identifier00801741034282
UDI-Public(01)00801741034282
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K984084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number175810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer02/26/2024
05/16/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/01/2024
05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown